I had a small stroke last year but it didnt have any after effects. I wanted to try Botox but not sure with the above medications. Looking to try it under my eyes and on my chin.
Currently I Take Coreg, Pradaxa and Vasotec, and had A Small Stroke Last year, am I a Candidate For Botox?
Doctor Answers (4)
Botox can be done despite most medications
The pradaxa is a blood thinner and you might have a higher chance of bruising than someone who isn't taking a blood thinner. However, you may not get any bruising! Worse risks, of hematomas, or collections of blood underneath the skin, is very rare even on blood thinners, when Botox is done.
Web reference: http://www.thenyac.com/botox/index.html
Botox Injections While Taking Anticoagulants
As my Mom used to say about chicken soup when we had a cold, the same can be said for Botox treatment with your medications (Pradaxa, Vasotec, and Coreg), "It couldn't hurt!" You will be more prone towards a bruise or two, so schedule your injection treatments accordingly. Most importantly, choose your injecting physician most carefully.
Good luck and be well.
Botox after stroke and while on Pradaxa.
The only precaution to take while you are on Pradaxa after a small stroke and getting a Botox treatment is guarding against the increased risk of bruising. This is easily remedied by application of cool compress to injection site(s), and use of topical or oral Arnica Montana, to name a few options.
You mentioned that you are looking for treatment under your eye. Botox is not usually used to treat directly under the eye. Treatment of crow's feet (lateral eye) or brow arching or flaring is typical. A few cosmetic surgeons successfully use the micro-injection/ micro-droplet technique in selected patients. Botox injection to the chin to reduce creasing or the orange skin look is commonly performed.
You might also like...
Botox After Stroke
There is no problem using Botox after a stroke. In fact, Botox is not uncommonly used to treat people after a stroke. For example, in a stroke victim with facial weakness/paralysis you may want to weaken the unaffected side of the face to improve symmetry and possibly function. This of course is highly customized to the individual.
None of the medications you are taking prevent Botox use, except the Pradaxa may increase your risk of bruising.
You are looking to use Botox in two areas which are not the most standard. You will need to speak with a physician who is well versed in these less common usages to develop a full understanding of what it is you might accomplish.
Web reference: http://www.dr-apo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.